Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Pueblo, CO

August 11, 2009Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2009, 1:08 AM MDT for Baca County, Colorado. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 1:08 AM MDT (07:08 UTC)
Expired
Aug 11, 2009, 2:45 AM MDT
In force
97 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
2349 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110708
SVRPUB
COC009-110845-
/O.NEW.KPUB.SV.W.0151.090811T0708Z-090811T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
108 AM MDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...

* UNTIL 245 AM MDT...

* AT 107 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 20 MILES WEST OF CAMPO...OR ABOUT 25 MILES SOUTHWEST OF
  SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3747 10247 3700 10246 3701 10308 3728 10308
TIME...MOT...LOC 0708Z 265DEG 12KT 3714 10293

$$
4 follow-up statements
000 
WWUS55 KPUB 110725
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
125 AM MDT TUE AUG 11 2009

COC009-110845-
/O.CON.KPUB.SV.W.0151.000000T0000Z-090811T0845Z/
BACA CO-
125 AM MDT TUE AUG 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 17 MILES WEST OF CAMPO...OR 24 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3747 10247 3700 10246 3701 10308 3728 10308
TIME...MOT...LOC 0725Z 288DEG 10KT 3712 10288

$$
000 
WWUS55 KPUB 110735
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
135 AM MDT TUE AUG 11 2009

COC009-110845-
/O.CON.KPUB.SV.W.0151.000000T0000Z-090811T0845Z/
BACA CO-
135 AM MDT TUE AUG 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 134 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 17 MILES WEST OF CAMPO...OR 25 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
TUESDAY MORNING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3701 10302 3727 10300 3739 10247 3700 10246
TIME...MOT...LOC 0735Z 288DEG 9KT 3712 10289

$$
000 
WWUS55 KPUB 110811
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 AM MDT TUE AUG 11 2009

COC009-110845-
/O.CON.KPUB.SV.W.0151.000000T0000Z-090811T0845Z/
BACA CO-
211 AM MDT TUE AUG 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MDT
FOR CENTRAL BACA COUNTY...

AT 210 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 7 MILES SOUTHWEST OF CAMPO...OR 26 MILES SOUTH OF
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTH CENTRAL BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3701 10302 3727 10300 3739 10247 3700 10246
      3702 10279
TIME...MOT...LOC 0811Z 312DEG 16KT 3703 10268

$$
000 
WWUS55 KPUB 110840
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 AM MDT TUE AUG 11 2009

COC009-110850-
/O.EXP.KPUB.SV.W.0151.000000T0000Z-090811T0845Z/
BACA CO-
240 AM MDT TUE AUG 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BACA COUNTY EXPIRES AT
245 AM MDT...

LAT...LON 3701 10302 3727 10300 3739 10247 3700 10246
      3702 10279
TIME...MOT...LOC 0840Z 309DEG 19KT 3696 10249

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 7 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 6:01 PM MDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON AUG 10 2009

.UPDATE...

HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE
LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE
MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU
DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM
AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE
PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT
PERIOD. ROSE

&&

.PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/

SHORT TERM...
(TONIGHT AND TUESDAY)

..ISOLATED SVR POSSIBLE ONCE AGAIN LATE...

CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS
COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH
OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL
AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A
TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF
SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST.
SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000
J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40
KNOTS.

REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION
LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST
NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE
OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE
BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD
AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES
ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO
BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW
STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS
JUST N OF THE PUB CWA.

ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE
CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL
INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST
NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE.

TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL
LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE
WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO
OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT
BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION.
TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY.

LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO
SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST
TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS
DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM
FRIDAY INTO NEXT MONDAY.

IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY
EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY
NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC
MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON
AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM.

AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION
POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY
NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE
NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN
ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO
ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING
THE LONGER TERM.

AVIATION...

BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY
AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE
AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS
CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL
WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT
CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE
TAFS FROM ROUGHLY 10-15Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Aug 11, 12:08 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1208 AM MDT TUE AUG 11 2009

COZ058>089-093>099-120615-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1208 AM MDT TUE AUG 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHEAST PLAINS
OVERNIGHT. ONE OR TWO THUNDERSTORMS COULD BECOME
SEVERE ACROSS THE SOUTHEAST PLAINS. HAIL UP TO 1.5 INCHES IN
DIAMETER...WIND GUSTS UP TO 60 MPH...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A
CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING
OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND
WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND
FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE
MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON
SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR
THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL
BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVERNIGHT ACROSS THE SOUTHEAST PLAINS.

31/44

In the hours before

Special weather statement, Aug 10, 11:25 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1125 PM MDT MON AUG 10 2009

COZ086-110615-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
1125 PM MDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...NORTHEASTERN PUEBLO.

AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PUEBLO DEPOT...OR 10 MILES
NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.
  AVONDALE.
  BOONE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 10, 11:40 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1140 PM MDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             5 ENE PUEBLO            38.29N 104.53W
08/10/2009  M1.25 INCH       PUEBLO             CO   NWS EMPLOYEE

            HAIL ACCUMULATING.

&&

ROSE
Local storm report, Aug 11, 12:24 AM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 AM MDT TUE AUG 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     HAIL             5 ENE PUEBLO            38.29N 104.53W
08/10/2009  M1.75 INCH       PUEBLO             CO   NWS EMPLOYEE

            HAILED FROM 1138 PM TO 1148 PM.

&&

KT
Special weather statement, Aug 11, 12:29 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 AM MDT TUE AUG 11 2009

COZ093-094-097-110715-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
1229 AM MDT TUE AUG 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 1229 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF HIGBEE...OR 29 MILES SOUTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT
COUNTY...SOUTHEASTERN OTERO COUNTY AND NORTHEASTERN LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 11, 12:32 AM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 AM MDT TUE AUG 11 2009

COZ099-110700-
SPRINGFIELD VICINITY/BACA COUNTY-
1232 AM MDT TUE AUG 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.

AT 1232 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRITCHETT...OR 11 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.
  VILAS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 11, 12:48 AM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1248 AM MDT TUE AUG 11 2009

COZ086-087-093-110715-
LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY
BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW
7500 FT-
1248 AM MDT TUE AUG 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF FOWLER...OR 29 MILES
SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL OTERO
COUNTY AND SOUTHEASTERN PUEBLO COUNTY SOUTH OF HIGHWAY 50.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:54 PM MDTSevere Thunderstorm WarningPUBEl Paso66 min
Aug 10, 7:56 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Aug 10, 8:58 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo47 min
Aug 10, 11:31 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo59 min
Aug 11, 12:51 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo54 min
Aug 11, 1:43 AM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.